Alert archive / Michigan / Gale Watches in 2012

Gale Watch 13, NWS Detroit, MI

March 8, 2012

NWS Detroit, MI issued this gale watch at Mar 8, 2012, 4:21 AM EST. It took effect at Mar 9, 2012, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 8, 2012, 4:21 AM EST (09:21 UTC)
In effect from
Mar 9, 2012, 10:00 AM EST
Expired
Mar 8, 2012, 3:28 PM EST
In force
Issued by
NWS Detroit, MI

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WHUS73 KDTX 080921
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 AM EST THU MAR 8 2012

...STRONG SOUTHWEST WINDS WILL EAST FROM THE NORTHWEST TODAY...

.STRONG SOUTHWESTERLY WINDS WILL GIVE WAY TO A MODERATE NORTHWEST 
WIND WITH THE PASSAGE OF A COLD FRONT DURING THE MORNING. THE COLDER 
AIR MOVING IN OVER THE GREAT LAKES WILL SHIFT THE FOCUS OF ROUGH 
MARINE CONDITIONS INTO THE OPEN WATERS OF LAKE HURON TODAY THROUGH 
FRIDAY. A SECONDARY SURGE OF POLAR AIR WILL BRING THE POTENTIAL FOR 
NORTHWEST GALES BY FRIDAY AFTERNOON AND A GALE WATCH IS NOW IN 
EFFECT FOR CENTRAL AND NORTHERN LAKE HURON DURING THIS TIME. 

LHZ421-422-081200-
/O.EXT.KDTX.SC.Y.0022.000000T0000Z-120308T1200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
421 AM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441>443-081200-
/O.EXT.KDTX.SC.Y.0022.000000T0000Z-120308T1200Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
421 AM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-081200-
/O.EXT.KDTX.SC.Y.0022.000000T0000Z-120308T1200Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
421 AM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EST 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ361>363-082145-
/O.NEW.KDTX.GL.A.0013.120309T1500Z-120310T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
421 AM EST THU MAR 8 2012

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 39 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

BT
3 follow-up statements
738 
WHUS73 KDTX 081205
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
705 AM EST THU MAR 8 2012

...A SHORT BREAK IN THE WIND AND WAVE ACTION...

.MODERATE NORTHWEST WIND WILL PERSIST AFTER THE PASSAGE OF A COLD
FRONT DURING THE MORNING. THE COLDER AIR MOVING IN OVER THE GREAT
LAKES WILL SHIFT THE FOCUS OF ROUGH MARINE CONDITIONS INTO THE
OPEN WATERS OF LAKE HURON TODAY THROUGH FRIDAY. A SECONDARY SURGE
OF POLAR AIR WILL BRING THE POTENTIAL FOR HIGHER WAVES AGAIN ON
NEARSHORE WATERS LATER TONIGHT AND NORTHWEST GALES OVER OPEN
WATERS BY FRIDAY AFTERNOON AND A GALE WATCH IS NOW IN EFFECT FOR
CENTRAL AND NORTHERN LAKE HURON DURING THIS TIME.

LCZ460-LEZ444-LHZ421-422-441>443-081315-
/O.EXP.KDTX.SC.Y.0022.000000T0000Z-120308T1200Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
705 AM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS WILL
SETTLE BELOW 25 KNOTS AND WAVES BELOW 4 FEET DURING THE REST OF
THE DAY. 

$$

LHZ361>363-090015-
/O.CON.KDTX.GL.A.0013.120309T1500Z-120310T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
705 AM EST THU MAR 8 2012

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 39 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

BT
684 
WHUS73 KDTX 081450
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
950 AM EST THU MAR 8 2012

...WINDS AND WAVES WILL INCREASE AGAIN TONIGHT...

.STRONG SOUTHWESTERLY WINDS WILL GIVE WAY TO A MODERATE NORTHWEST 
WIND WITH THE PASSAGE OF A COLD FRONT DURING THE MORNING. THE COLDER 
AIR MOVING IN OVER THE GREAT LAKES WILL SHIFT THE FOCUS OF ROUGH 
MARINE CONDITIONS INTO THE OPEN WATERS OF LAKE HURON TODAY THROUGH 
FRIDAY. A SECONDARY SURGE OF POLAR AIR WILL BRING THE POTENTIAL FOR 
NORTHWEST GALES BY FRIDAY AFTERNOON AND A GALE WATCH IS NOW IN 
EFFECT FOR CENTRAL AND NORTHERN LAKE HURON DURING THIS TIME. 

HIGH PRESSURE IS THEN EXPECTED TO MOVE QUICKLY INTO THE REGION 
FRIDAY NIGHT AND TO OUR EAST BY SATURDAY. THIS WILL ALLOW THE WIND 
TO RAMP UP AGAIN OVER THE NORTH HALF OF LAKE HURON, BUT WITH NO 
WEATHER SYSTEMS EXPECTED TO IMPACT THE REGION THROUGH THE REST OF 
THE WEEKEND.

LHZ421-441-442-090300-
/O.NEW.KDTX.SC.Y.0023.120309T0000Z-120310T1200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-
950 AM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST SATURDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ361>363-090300-
/O.CON.KDTX.GL.A.0013.120309T1500Z-120310T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
950 AM EST THU MAR 8 2012

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* WIND AND WAVES: DURING THE GALE WATCH...EXPECT SUSTAINED WINDS 
  UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 39 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
114 
WHUS73 KDTX 082028
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
328 PM EST THU MAR 8 2012

...GALES POSSIBLE ON FRIDAY...

.LOW PRESSURE WILL TRACK FROM NORTHWEST ONTARIO TO LAKE HURON 
TONIGHT...THEN WILL SLIDE ACROSS THE EASTERN GREAT LAKES FRIDAY 
AFTERNOON. A TIGHTENING OF THE PRESSURE GRADIENT WILL OCCUR ON THE 
BACK SIDE OF THIS DEPARTING LOW. THIS ALONG WITH A REINFORCEMENT OF 
COLD AIR OVER THE LAKES WILL LEAD TO INCREASING WINDS LATE TONIGHT 
AND THROUGH THE DAY ON FRIDAY...SUPPORTING GALES ON LAKE HURON AND 
SMALL CRAFT ADVISORIES IN THE NEARSHORE WATERS. WINDS AND WAVES WILL 
SUBSIDE FRIDAY NIGHT AS STRONG HIGH PRESSURE MOVES ACROSS THE 
REGION. THE HIGH WILL THEN QUICKLY ADVANCE TO THE EAST COAST ON 
SATURDAY WITH INCREASING SOUTHWESTERLY WINDS ON THE BACK SIDE OF THE 
HIGH IMPACTING THE GREAT LAKES REGION. THESE WINDS MAY BECOME QUITE 
STRONG ON SATURDAY BEFORE STRONG LOW LEVEL WARMING SUBSTANTIALLY 
INCREASES THE STABILITY OVER THE LAKES SATURDAY NIGHT.

LHZ361>363-090830-
/O.UPG.KDTX.GL.A.0013.120309T1500Z-120310T0000Z/
/O.NEW.KDTX.GL.W.0016.120309T1500Z-120310T0000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
328 PM EST THU MAR 8 2012

...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 33 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 41 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 19 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ443-090830-
/O.EXB.KDTX.SC.Y.0023.120309T1200Z-120310T1200Z/
PORT SANILAC TO PORT HURON MI-
328 PM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 7 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO
7 AM EST SATURDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 PM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ422-090830-
/O.EXB.KDTX.SC.Y.0023.120309T0800Z-120310T0000Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
328 PM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM EST
FRIDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LCZ460-LEZ444-090830-
/O.EXB.KDTX.SC.Y.0023.120309T0800Z-120310T0000Z/
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
328 PM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM EST
FRIDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE WEST WITH GUSTS UP TO 
  28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-441-442-090830-
/O.EXT.KDTX.SC.Y.0023.120309T1200Z-120310T1200Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-
328 PM EST THU MAR 8 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM FRIDAY TO 7 AM
EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 AM FRIDAY TO
7 AM EST SATURDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale watch went out at Mar 8, 4:13 AM EST, 8 minutes earlier.

Area forecast discussion, Mar 8, 4:13 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
413 AM EST THU MAR 8 2012

.SHORT TERM... TODAY

THE COLD FRONT IS ON SCHEDULE TO MOVE THROUGH SE MICHIGAN DURING THE
MORNING, FIRST THROUGH THE TRI CITIES JUST BEFORE SUNRISE AND THEN
THROUGH THE DETROIT AREA AROUND MID MORNING. SHOWERS HAVE SPENT THE
NIGHT FILLING IN ALONG AND WEST OF THE LOW LEVEL MOISTURE AXIS WITH
THE WESTERN EDGE NOT TOO FAR WEST OF THE SURFACE FRONT/WIND SHIFT.
THE MAIN NEW DEVELOPMENT WITH THE SYSTEM IS THE SHOWER PATTERN OVER
THE CENTRAL PLAINS THAT IS EXPECTED TO RIDE TOWARD THE NORTHEAST
ALONG THE MID LEVELS OF THE FRONTAL ZONE. THIS WILL DELAY THE
DIMINISHING TREND OF SHOWERS INTO THE EARLY AFTERNOON OVER SE
MICHIGAN BUT STILL BEFORE COLD AIR CAN ARRIVE WITH ENOUGH DEPTH FOR
PRECIPITATION TYPE CONCERNS.

AS HAS BEEN THE CASE ALL NIGHT, STRONG GRADIENT FLOW AHEAD OF THE
COLD FRONT IS MAINTAINING A WELL MIXED AND MILD BOUNDARY LAYER.
HOWEVER, WIND GUSTS ARE IN THE MID 30 MPH RANGE AND NOT SHOWING TOO
MUCH INFLUENCE FROM SHOWER ACTIVITY SO FAR. EXPECT ANY WIND HAZARDS
WILL BE TIED TO CONVECTIVE POTENTIAL AND/OR THE IMMEDIATE PASSAGE OF
THE COLD FRONT, BOTH OF WHICH ARE IN CHECK BASED ON THE LATEST
OBSERVATIONS EVEN WHERE THE WIND SHIFT IS OCCURRING ALONG THE COAST
OF LAKE MICHIGAN AT PRESS TIME. FUTURE CONVECTIVE POTENTIAL WILL BE
ABOUT AS OBSERVED SO FAR DURING THE MORNING, THAT BEING GARDEN
VARIETY WITH JUST A FEW LIGHTNING STRIKES. INSTABILITY IS ADEQUATE
FOR A GENEROUS COVERAGE OF SHOWERS BUT THUNDER WILL BE LIMITED BY
MID LEVEL LAPSE RATES RUNNING AROUND 6.5 C/KM IN THE 700-500 MB
LAYER AND JUST A COUPLE HUNDRED JOULES OF ELEVATED CAPE.
EXPECTATIONS ARE THEN FOR THE FRONT TO MOVE THROUGH OUR AREA WITH
WIND GUSTS HOLDING IN THE MID 30 MPH RANGE BUT WITH A PLAN TO
MONITOR JUST THE SAME.

AFTER A VERY MILD START, READINGS NEAR 60 IN SOME CASES,
TEMPERATURES WILL TAKE A SHARP DROP BEHIND THE FRONT DURING THE
MORNING BUT THEN SETTLE INTO A SLOWER DIMINISHING TREND DURING THE
AFTERNOON. PART OF THIS WILL BE DUE TO SOME BREAKS OF SUNSHINE THAT
WILL HELP OFFSET LOW LEVEL COLD ADVECTION FROM MID AFTERNOON THROUGH
SUNSET THIS EVENING.

&&

.LONG TERM...TONIGHT THROUGH NEXT WEDNESDAY

TRAILING UPPER LEVEL JET MAXIMUM AND ASSOCIATED POTENTIAL VORTICITY
ANOMALY WILL CLOSE INTO THE LONGWAVE TROUGH AXIS IN PLACE OVER THE
CENTRAL GREAT LAKES TONIGHT. THIS WILL ALLOW CYCLONIC VORTICITY
ADVECTION TO SPREAD BACK INTO THE CWA DURING THE LATTER HALF OF THE
NIGHT. A COLD AIRMASS WILL BE IN PLACE...700MB TEMPERATURES COLDER
THAN -20C...WHICH ALL BUT SUPPORTS STEEP LOW LEVEL LAPSE RATES.
NAM/GFS BOTH ARE ADVERTISING A RESPECTABLE DEPTH OF
SATURATION...BETWEEN 5 TO 7 KFT DEEP WHICH NECESSITATES A MARKED
INCREASE IN POPS TONIGHT. THERMODYNAMICS CARRY THE SATURATION
THROUGH THE -10 TO -20C LAYER SUGGESTING THAT A SNEAKY DECENT SETUP
MAY BE IN PLAY FOR SOME GOOD SNOWFLAKE SIZE. OVERALL MOISTURE IS
LACKING...HOWEVER...FOR ANY NOTEWORTHY LIQUID/SNOW AMOUNTS. PORTIONS
OF THE THUMB STAND THE BEST CHANCE TO SEE A FEW TENTHS TO ONE HALF
INCH...WITH MANY LOCATIONS BETWEEN M 46 AND M 59 LOOKING AT A TRACE
TO A DUSTING BY LATE MORNING FRIDAY. A LITTLE SECONDARY BOUT OF CAA
WILL TAKE PLACE ON BACKSIDE OF THE DEPARTING SHORTWAVE. THIS ENSURES
THAT FRIDAY WILL BE A CHILLY DAY ACROSS SOUTHEASTERN MICHIGAN. HIGHS
ARE ONLY EXPECTED TO MAKE IT INTO THE MIDDLE 30S...WIND CHILLS IN
THE LOWER TO MIDDLE 20S.

SPRING LIKE CONDITIONS ARE THEN EXPECTED TO RACE BACK INTO
SOUTHEASTERN MICHIGAN FOR SATURDAY AS THE FAMILIAR GEOPOTENTIAL
HEIGHT REBOUND IS STAGED FOR A COMEBACK. INCREASED HIGHS A DECENT
AMOUNT ON SATURDAY WITH A TIGHT WESTERLY GRADIENT SHOWN TO ESTABLISH
ITSELF. ANOTHER SOLID UPTICK IN TEMPS FOR SUNDAY WITH HIGHS REACHING
INTO THE MIDDLE 50S. PRECIPITATION CHANCES WITH MOISTURE TRANSPORT
BECOMES A LOWER CONFIDENCE FORECAST IN LIGHT OF THE RECENT MODEL
RUNS. ECMWF HAS ARRIVED SLOWER WITH THE PRECIPITATION
SUNDAY....SUGGESTING THAT IT WILL HOLD OFF UNTIL AFTER 00Z MONDAY.
NCEP COUNTERPARTS ROCKET THE PRECIP IN SUNDAY AFTERNOON. MADE A LAST
MINUTE DECISION AGAINST THE SUGGESTED GUIDANCE POPS FOR SUNDAY AND
WENT WITH A DRY MENTION. THE REASONING IS THAT MODELS TEND TO BE
TOO QUICK WITH THE PROGRESSION OF CLOSED LOW ENERGY.

&&

.MARINE...

STRONG SOUTHWESTERLY WINDS WILL GIVE WAY TO A MODERATE NORTHWEST
WIND WITH THE PASSAGE OF A COLD FRONT DURING THE MORNING. THE COLDER
AIR MOVING IN OVER THE GREAT LAKES WILL SHIFT THE FOCUS OF ROUGH
MARINE CONDITIONS INTO THE OPEN WATERS OF LAKE HURON TODAY THROUGH
FRIDAY. A SECONDARY SURGE OF POLAR AIR WILL BRING THE POTENTIAL FOR
NORTHWEST GALES BY FRIDAY AFTERNOON AND A GALE WATCH IS NOW IN
EFFECT FOR CENTRAL AND NORTHERN LAKE HURON DURING THIS TIME.

HIGH PRESSURE IS THEN EXPECTED TO MOVE QUICKLY INTO THE REGION
FRIDAY NIGHT AND TO OUR EAST BY SATURDAY. THIS WILL ALLOW THE WIND
TO RAMP UP AGAIN OVER THE NORTH HALF OF LAKE HURON, BUT WITH NO
WEATHER SYSTEMS EXPECTED TO IMPACT THE REGION THROUGH THE REST OF
THE WEEKEND.

&&

.AVIATION...ISSUED 1231 AM EST THU MAR 8 2012

//DISCUSSION...

PERSISTENT MIXING WILL MAINTAIN GUSTY PRE-FRONTAL SOUTHWEST WINDS
DURING THE EARLY MORNING. OBSERVATIONS SUGGEST PEAK GUSTS WILL
CONTINUE TO ACHIEVE THE 30 KNOT RANGE. COLD FRONT WILL DROP
SOUTHEAST ACROSS THE AREA 10Z-15Z THIS MORNING. AREA OF DEEPER
MOISTURE ACCOMPANYING THIS FRONTAL PASSAGE WILL LEAD TO A PERIOD
MVFR CONDITIONS IN LIGHT TO BRIEFLY MODERATE SHOWER ACTIVITY.
POST-FRONTAL WINDS WILL SHIFT TO NORTHWEST AND REMAIN GUSTY MID TO
LATE MORNING. SLIGHT DRYING AND DEEPER MIXING WILL WORK TOWARD
LIFTING CEILINGS BACK TO VFR DURING THE AFTERNOON.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE CEILINGS WILL FALL BELOW 5000 FT AFTER 12Z...THEN
  REMAIN BELOW 5000 FT THROUGH THE AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 7 AM THURSDAY.

     GALE WATCH...LHZ361-LHZ362-LHZ363...FROM 10 AM FRIDAY TO 7 PM
     FRIDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 7 AM THURSDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL 7 AM THURSDAY.

&&

SHORT TERM...BT
LONG TERM....CB
MARINE.......BT
AVIATION.....MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 8, 4:11 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
411 AM EST THU MAR 8 2012

MIZ047>049-053>055-060>063-068>070-075-076-082-083-090915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
411 AM EST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING IN ADVANCE OF A
STRONG COLD FRONT. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE
OF BRIEF HEAVY DOWNPOURS. THUNDERSTORM MOVEMENT WILL BE TO THE
NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-090915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
411 AM EST THU MAR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WATCH IS IN EFFECT FOR THE NORTHERN LAKE HURON WATERS
FRIDAY. PLEASE REFER TO THE LATEST MARINE FORECAST FOR MORE
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:50 AM ESTSmall Craft AdvisoryDTX57 hr
Mar 8, 3:28 PM ESTGale WarningDTX30 hr

Nearby

Gale Watches in Michigan, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.